Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Took guafensein dm for cough. Started feeling cramps and nausea while eating. Any ideas?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2000
Answered : 898 Questions
My daughter took guafensein dm for cough (she has fibromyalgia and has been detoxing) for a bad flu. She has now cramps/pain/nausea when she eats and feels its because of the guaf/dm. how long will it stay in her system and do you have any ideas?
Posted Wed, 26 Dec 2012 in Medicines and Side Effects
Answered by Dr. Divya Kuttikrishnan 5 hours later
Hi there,

Thanks for writing in.

I feel your daughter's symptoms of pain, nausea, cramps could be attributed to any one of the following...
Gastritis/ Acidity
Gas trapped in the bowels
or it could be part of the flu.

Guaiphenesin can cause nausea in some individuals, in which case ,after 24 hours of the last dose of the medicine, the nausea should go away.

If the symptoms are due to the flu, then it might take upto a week to recover.

I would suggest she take some proton pump inhibitor like pantoprazole after consulting a physician. This might help reduce her symptoms.

It would be beneficial to drink 8-10 glasses of water a day ( warm water at regular intervals)
Avoid spicy ,oily food. Avoid food which cause digestion issues.
Have a bland diet.

I hope I have answered your questions. I will be happy to answer any further queries you might have.

Have a great day.

Dr. Divya Kuttikrishnan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,  

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor